Feedback on Vaniqa Side Effect and Usage, page 2
If you use Vaniqa, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Question on Alopecia
What about the question on Alopecia? I think I’m having the same problem. I’ve noticed great result on the stoppage of hair growing on my chin and on my chest (I know it’s not supposed to be used there, but it stops those little hairs from growing between your cleavage). Nevertheless, I noticed that my hair on my head it drastically thinner. I thought it was stress, but realized that it started around the time I started using Vaniqa. HELP? Please tell me how to correct the problem because I would rather have hair on my chin and chest before I have a bald head.
AskDocWeb: It sounds like you may have to quit the Vaniqa in order to keep your scalp covered.
Subj: Loss of head hair
Can using Vaniqa lead to loss of head hair. I’ve been using it for over six months now and seem to be losing quite a lot.
AskDocWeb: It’s not supposed to but if that’s the result you are getting you may want to stop using the vaniqa.
Subj: Afraid of acne reaction
I really want to try the cream but I am so afraid of the acne reaction, does it occur in most users that try it for the first time?
AskDocWeb: No, only about one out of five get the acne side effect. You could start slow by using it every third day, then build up to see what results you get.
Subj: Amazing results
I have been using Vaniqa for a little over a month now and am amazed at the results. I usually would tweeze several times a day and now am down to maybe twice a day and only plucking 10 hairs at the most. (I had used it in the past and stopped which resulted in hair growth worse then before I used it – so a word of caution if you are thinking about stopping) I will be a life time user that is for sure!
I started using Vaiqa about 3 weeks ago. I notice some improvement already. But there is a lot of itching does this go away with time.
AskDocWeb: Itching may be an indication that you’re having an allergic reaction to the drug. Please check with your doctor.
Subj: Doctor prescribed Vaniqa
Hi, My doctor has prescribed vaniqa for my facial hair after seeing the hair on my upper lip, chin and the neck. I have been using it on my neck a well, and have used it nearly 10 to 12 times. Kindly tell me the side effect of using the cream on the neck. Should I consult my doctor again? Also is it necessary to use vaniqa each time after shaving, waxing or plucking? As I do not pluck my hair daily. I pluck them nearly once a week, and always there are tiny hairs daily on my chin and upper lip. Would the cream work if there are tiny hair on the skin surface?
AskDocWeb: Yes, it would still slow the growth of hair whatever its size.
Subj: Huge improvement
I’ve been using Vaniqa for 2 1/2 months and I’ve noticed a huge improvement, about 80% reduction after 6 weeks. I had side burns, a moustache, and excessive hair on my cheeks and brows. I have so much more confidence now and I only worry about plucking a hair every now and again. I’m confident with longer and more consistent use, I’ll see an even greater improvement. On the downside, I did experience some acne at first but it cleared up by using a mild over-the-counter benzoyl peroxide cream every other night. I strongly recommend vaniqa.
Subj: Hair has started to thin
I have been reading your comments regarding hair loss when using this cream. I have asked for this cream from my GP for my facial hair. I am concerned because ever since having my baby 3 years ago my hair has started to thin, I don’t have bald patches I just notice when I wash my hair there are lots of hair all over the place and in the house. Do you think I will be ok using this cream I wouldn’t like to lose my hair even more. Thank you,
AskDocWeb: You seem to be confused. Vaniqa is used to slow or stop the growth of hair on your face. It is not for use on your scalp.
Subj: Getting ingrown hairs
Hi I’ve been using vaniqua now for 3 weeks, at first I noticed a great improvement after religiously applying it twice a day with immediate affect I found I was tweezing less but now in my third week I am getting ingrown hairs and very big puss filled spotty areas to my chin and side of face should I persevere? I’m desperate for this cream to work for me.
AskDocWeb: This sounds like an infection and you may need to be treated with an antibiotic by your physician. Typically when one gets a skin infection while using a product on the skin, that product should be discontinued until the infected areas are healed. A dermatologist could tell you what would work best for your skin type.
Subj: Hair loss
I have been using Vaniqa on my chin and upper lip, 2 times a day, for approximately 1 year and was wondering what was causing my hair loss. I thought it might be age (63) however, I am thinking now it might be the Vaniqa. Does this product have the same ingredient as the chemical used for chemotherapy?
AskDocWeb: Although the active ingredient in Vaniqa, eflornithine hydrochloride, has anti-tumor activity, it is not one of the drugs used in chemotherapy.
Subj: Loss of hair on my scalp
I love the effect of this treatment for my facial hair, but my head hair has thinned drastically and falls out at an unprecedented rate since I have been using the Vaniqua. What is happening to me? Should I stop?
AskDocWeb: Vaniqa works by inhibiting an enzyme in the hair follicle that stimulates hair growth. Most of the time it has no affect on areas other than where it is applied but about 2% of users experience hair loss. If you suspect that it may be causing hair loss from your scalp, you could find out by discontinuing use for a month.
I have been using Vaniqa for about 4 years. I have also been losing the hair on my head for about that long, but never connected the two. I have been to every doctor I can think of, read everything I can get my hands on, to try and find out what was causing this, with no luck. Just last night it dawned on me about it may be caused by the Vaniqa. So, luckily I found this site this morning. I like the results on my facial hair that I have gotten with this product, but it’s not worth being bald for! I am stopping use today and I will let everyone know if the hair loss stops.
Subj: Prescription from Australia?
Would I be able to get this if I sent a prescription from Australia?
AskDocWeb: Sent it where? It is likely available from your local drugstore.
Subj: Man’s beard?
Can this be used to thin a man’s beard?
AskDocWeb: That would be an “off label” use and there is no data on that. If the drug company found that it would work for men, you can be sure that they would advertise that use.
Subj: Allergic reaction
I used Nair facial cream yesterday on my face to remove unwanted hair that I’ve had all my life. I pre-tested the product before using as instructed on the label, and had no adverse reactions. However, I had an allergic reaction to it after applying it to my cheeks and chin & upper lip. I had redness, swelling, and intense stinging. I promptly took it off with cool water and a wash cloth, but it hurt so bad I couldn’t rub it very much. Now today, I have a few “hot spots” on my chin, which look like a sucker bite or even a burn, and my skin is swollen and tight, and continues to sting, especially if I try to wash or rinse it. I’ve taken Benadryl, which helps, but wonder what else I should do to help my face get back to normal. It looks like I’ve got a severe sunburn, and it feels like my skin is as tight as a drum. Do I need to see a Dr? or continue with the Benadryl and Tylenol for pain? Thank you for your prompt reply.
AskDocWeb: Sorry Judy, we aren’t set up for prompt replies. The purpose of this website is to share information about side effects. If you give your skin time to heal it should go back to normal. Do not use any harsh cleansers on your face in the meantime.
Subj: Hair on my face has vanished
Fabulous, I can not tell you that with in only a few days my hair growth on my ace has seemed to decrease almost 80 percent I have never looked better, skin is so soft clear, I finally feel like a normal woman. Hair that is there seems less thick, honestly the hair on my face has vanished. I would tweeze for up to 3 hrs a day sometimes. It was bad for years all over my cheeks down my jaw and chin and side burns, now its gone, like an answer he doctors for taking the time to find some treatment for women with this problem, truly I will be a user the rest of my life. It is a prayer answered from god, I could only thank the doctors.
Subj: Product to get rid of hair in neck area
On 3/12/07, you replied back that Vaniqa is not to be used on the neck area. What product is available to help with hair reduction/removal for the neck area? Currently, I am plucking and it takes forever.
AskDocWeb: You can use Vaniqa on your neck. An alternative product is Hair Removal by Dermology. You can use it on most places on the body and it works equally well on men and women.
Read more feedback about Vaniqa. Vaniqa report – Page 2 – 3 – 4 – 5 – 6 – 7 – 8 – 9 – 10 – 11 – Last Page 17
If you find this page useful share it with others. If you have used Vaniqa, use the form below to add your review of Vaniqa, feedback or suggestions that may help others. Please note that all addresses are held confidential.